MAUDE Adverse Event Report: ULTHERA, INC., MERZ DEVICE INNOVATION CENTER ULTHERA SYSTEM

ULTHERA, INC., MERZ DEVICE INNOVATION CENTER ULTHERA SYSTEM
Model Number UC-1
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Edema (1820); Full thickness (Third Degree) Burn (2696)
Date of Event 07/23/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Ulthera, inc., merz device innovation center performed the investigation of the devices associated with this patient event.These devices include a control unit and handpiece that were received at the facility on (b)(6) 2015, as well as a transducer that was received at the facility on (b)(6) 2015.A support log review from the ulthera control unit found multiple instances of code j, as well as an instance of a missing log.Therapy tests/tcps were all functioning within normal ranges.Software issue could not be duplicated and all tests were passed.Acoustic power specification was found to be within specification.No image issues were found.If additional information should become available, a supplemental medwatch report will be submitted.This event was identified as being reportable as a result of a review of complaints received by ulthera, inc.Merz device innovation center.This submission is part of a correction documented in ulthera, inc., merz device innovation center capa-(b)(4).(b)(4).
 
Event or Problem Description
A merz affiliate located in (b)(6) notified ulthera inc., merz device innovation center on (b)(6) 2015 about a patient who allegedly experienced third-degree burns following an ultherapy treatment with transducer serial number (b)(4), handpiece serial number (b)(4), and control unit serial number (b)(4).The treatment was reportedly performed under anesthesia and resulted in scarring on the left cheek with swelling in the neck for approximately 10 days.

Brand Name
ULTHERA SYSTEM
Common Device Name
ULTHERA SYSTEM
Manufacturer (Section D)
ULTHERA, INC., MERZ DEVICE INNOVATION CENTER
1840 south stapley drive
suite 200
mesa AZ 85204
MDR Report Key6909760
Report Number3006560326-2017-00013
Device Sequence Number10792280
Product Code OHV
UDI-Device Identifier00840763100179
UDI-Public00840763100179
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K134032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUC-1
Device Catalogue Number87017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2015
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2015
Initial Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;